MAUDE Adverse Event Report: BECTON DICKINSON EXT 8 - MZ5313; SET, ADMINISTRATION, INTRAVASCULAR

BECTON DICKINSON EXT 8 - MZ5313; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number MZ5313
Medical Device Problem Codes Loss of or Failure to Bond (1068); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
Material# mz5313 batch# unknown it was reported by customer that the y-set broke off in half.Verbatim: "today we used the new i.V.Y -set on a trauma pt.When we went to ct, during the contrast infusion, the y-set broke off in half as seen in the pictures.I experienced it once and the ct tech.(b)(6) had seen it 2 times.It delayed us from doing the ct.We had to careful replace the y- set with a single iv.Connection.".
 
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.H3 other text : see h10 manufacture narrative,.
 
Additional Manufacturer Narrative
It was reported that the y-site broke in half.One sample model mz5313, lot 24019045 was returned for investigation.The set was examined for defects and abnormalities.The distal tubing was separated from the y-site no other defects or abnormalities were observed.Visual inspection under the microscope showed no signs of solvent.The customer complaint was verified and a quality notification was sent to the manufacturer.From the manufacturer's investigation, the possible root cause is using an incorrect solvent application method/omission by the assembler.A quality alert was created on may 23, 2024 to communicate the failure and reinforce the correct solvent application method and avoid the lack of solvent between the components.A device history record review for model mz5313 lot number 24019045 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 04jan2024.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.
 
Event or Problem Description
No additional info.

Brand Name
EXT 8 - MZ5313
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19300383
Report Number9616066-2024-00711
Device Sequence Number20297212
Product Code FPA
UDI-Device Identifier10885403471261
UDI-Public(01)10885403471261
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K140831
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMZ5313
Device Lot Number24019045
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2024
Supplement Date Received by Manufacturer06/19/2024
Initial Report FDA Received Date05/13/2024
Supplement Report FDA Received Date06/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown